MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER TUBE, FOR RESECTOSCOPE SHEATH

KARL STORZ SE & CO. KG INNER TUBE, FOR RESECTOSCOPE SHEATH
Model Number 26050XA
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It could be confirmed that the ceramic tip of device was broken off.The device was manufactured in 2011.No indication for a material or manufacturing related issue was found during the investigation.Visible mechanical damaged is observed on the sheath.The root cause most likely was mechanical overload to the ceramic tip which led to breakage.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): tip broke off; the broken piece was left behind in patient's body.

Brand Name
INNER TUBE, FOR RESECTOSCOPE SHEATH
Common Device Name
INNER TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key10963000
Report Number9610617-2020-00141
Device Sequence Number871551
Product Code HIH
UDI-Device Identifier04048551092668
UDI-Public4048551092668
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26050XA
Device Catalogue Number26050XA
Device Lot NumberSY02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;